Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 289, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 11, 2012, 6:12 PM CDT for Wayne County, Missouri. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 6:12 PM CDT (23:12 UTC)
- Expired
- Jul 11, 2012, 6:25 PM CDT
- In force
- 13 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Wayne County, MO
The radar
The Paducah radar (KPAH), 139 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
939 WUUS53 KPAH 112312 SVRPAH MOC223-112345- /O.NEW.KPAH.SV.W.0289.120711T2312Z-120711T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 612 PM CDT WED JUL 11 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSOURI... * UNTIL 645 PM CDT. * AT 609 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CASCADE...OR 14 MILES WEST OF MARBLE HILL...MOVING WEST AT 20 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IN THE WARNED AREA INCLUDE... CASCADE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3716 9038 3731 9044 3731 9022 3724 9022 TIME...MOT...LOC 2312Z 076DEG 18KT 3728 9024 WIND...HAIL 60MPH 0.88IN $$
1 follow-up statement
217 WWUS53 KPAH 112325 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 625 PM CDT WED JUL 11 2012 MOC223-112335- /O.CAN.KPAH.SV.W.0289.000000T0000Z-120711T2345Z/ WAYNE MO- 625 PM CDT WED JUL 11 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IN SOUTHEAST MISSOURI IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. LAT...LON 3716 9038 3731 9044 3731 9022 3724 9022 TIME...MOT...LOC 2325Z 076DEG 18KT 3726 9032 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:15 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 11, 3:15 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT WED JUL 11 2012 .UPDATE... ISSUED AT 315 PM CDT WED JUL 11 2012 A WEAK MID-LEVEL DISTURBANCE NEAR KSTL HAS HELPED KEEP WINDS A BIT MORE VEERED OVER THE AREA...LEADING TO MORE LOW-LEVEL MOISTURE ACROSS THE NORTHERN HALF OF THE REGION THAN YESTERDAY AND PREVIOUSLY EXPECTED FOR TODAY. BOTTOM LINE IS THAT THERE ARE ISOLATED SHOWERS AND THUNDERSTORMS ROAMING WESTWARD ACROSS MUCH OF THE AREA FROM I-64 TO THE TENNESSEE BORDER. UPDATED ONE LAST TIME WITHIN THE LAST HOUR TO ADD THE ISOLATED CONVECTION TO THE NORTH. .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 315 PM CDT WED JUL 11 2012 THE MODELS CERTAINLY HAVE HAD THEIR PROBLEMS WITH OUR SUBTLE...WEAKLY FORCED ENVIRONMENT THE LAST FEW DAYS...BUT CONFIDENCE IS IMPROVING IN A WET PERIOD...ESPECIALLY IN THE EAST...OVER THE NEXT 2 DAYS. CURRENT WATER VAPOR IMAGERY SHOWS AND UPPER-LEVEL TROUGH PIVOTING EASTWARD THROUGH EASTERN OKLAHOMA. AS THIS TROUGH PUSHES SLOWLY EAST INTO ARKANSAS LATER TONIGHT INTO THURSDAY IT SHOULD DRAW CONSIDERABLE MOISTURE CURRENTLY LOCATED JUST SOUTH OF KMEM NORTHWARD INTO THE PENNYRILE. WOULD EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER AT LEAST THE SOUTHERN PENNYRILE IN THE MORNING...POSSIBLY BEGINNING BY 12Z. AN INVERTED SURFACE TROUGH WILL BECOME MORE DISTINCT OVER THE QUAD STATE THURSDAY THROUGH FRIDAY...AS THE UPPER TROUGH LINGERS OVER THE REGION. WITH A HIGH PRECIPITABLE WATER AIRMASS IN PLACE SHOULD SEE GOOD COVERAGE OF CONVECTION CONTINUE THROUGH AT LEAST FRIDAY. THE SURFACE TROUGH SHOULD RESULT IN A MARKED DOWNWARD GRADIENT FROM SOUTHEAST TO NORTHWEST. MAXED POPS IN THE SOUTHEAST AND EAST AT LIKELY LEVELS...BUT CATEGORICALS WILL MOST LIKELY BE NEEDED. THERE SHOULD BE A SLIGHT DIURNAL INCREASE IN CONVECTIVE COVERAGE AND INTENSITY EACH AFTERNOON. GIVEN THE AMOUNT OF CONVECTION EXPECTED AND GENERALLY WEAK WIND FIELDS...WOULD NOT BE OVERLY CONCERNED WITH SEVERE WEATHER THREAT...BUT A STRAY PULSY STRONG STORM CANNOT BE RULED OUT IN THE HEAT OF THE DAY THURSDAY AND FRIDAY. OF MORE CONCERN WILL BE LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE PENNYRILE REGION...WHERE QPF AMOUNTS TONIGHT THROUGH FRIDAY TOP 2 INCHES. LOCAL AMOUNTS COULD BE EVEN HIGHER. SIGNIFICANT FLOODING IS NOT ANTICIPATED...BUT LOCALIZED PROBLEMS COULD DEVELOP IN AREAS THAT EXPERIENCE TRAINING OF STORMS. THERE ARE NO PLANS FOR A FLOOD WATCH OR SPS AT THIS TIME. LOW TEMPERATURES SHOULD BE CLOSE TO CONSENSUS MOS WHICH IS NEAR NORMAL LEVELS FOR THIS TIME OF YEAR. HIGH TEMPERATURES WILL BE HIGHLY DEPENDENT ON CLOUDS AND PRECIPITATION...AND SIGNIFICANT EAST TO WEST GRADIENTS ARE LIKELY. AREAS THAT MANAGE TO SEE CONSIDERABLE SUNSHINE SHOULD CONTINUE TO CLIMB INTO THE 90S THURSDAY AND FRIDAY...BUT THIS MAY BE ONLY ON THE FAR WEST AND NORTHWEST BORDER REGIONS. SOME AREAS OF WEST KENTUCKY MAY STRUGGLE TO CLIMB ABOVE 80 DEGREES. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 315 PM CDT WED JUL 11 2012 CONVECTION THROUGH THE PERIOD WILL EITHER BE THE RESULT OF DIURNAL HEATING AND/OR UPPER LEVEL ENERGY. THERE MAY BE SOME OUTFLOW BOUNDARY INTERACTION BUT NO SYNOPTIC SCALE KICKERS DETECTED IN THE EXTENDED. SATURDAY ON THE GULF WILL BE OPEN FOR BUSINESS AND SHOULD SUPPLY AMPLE MOISTURE FOR CONVECTION. BUT THE KICKER WILL BE THE KEY AS TO WHEN AND WHERE. SATURDAY DOES STILL APPEAR THE BEST CHANCE AS POSITIVE VORTICITY ADVECTION ADVANCES FROM THE SOUTH JUST AHEAD OF AN UPPER LEVEL SHORT WAVE ENERGY MAX. IF THE TIMING ALLOWS THESE TWO FEATURES TO PHASE SATURDAY WITH THE ADDITION OF GULF MOISTURE COULD YIELD THE BEST CONVECTION AND COVERAGE. AFTER THIS HOWEVER THE OPERATIONAL GFS AND ECMWF START TO PART WAYS A BIT WITH THE UPPER LEVEL ENERGY. THE 00Z WED ECMWF KEEPS THIS TROUGH OVER THE ARE THROUGH THE EXTENDED WHILE THE GFS LIFTS IT NORTH AND OUT OF THE REGION. EITHER WAY THERE WILL STILL BE ADEQUATE MOISTURE AND HEATING FOR AT LEAST SLIGHT CHC TO CHC POPS EACH DAY. AS FOR TEMPS WILL CONTINUE TRENDING WARMER AS EVEN CLIMO COULD NOT BRING THE MEX DOWN AS IT HEATS UP THROUGH THE EXTENDED ABOVE CLIMO. WILL LIKELY TWEAK DEW POINTS DOWN AS THEY HAVE BEEN RUNNING WAY TOO HIGH BUT WILL SEE WHAT THE EXTENDED INIT AND COLLABORATION PRODUCE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1254 PM CDT WED JUL 11 2012 ACTUALLY MENTIONED A VCSH AT KEVV AND KOWB FOR LATE THIS AFTERNOON AND EARLY THIS EVENING...AS A MID-LEVEL DISTURBANCE SHIFTS EASTWARD THROUGH THE REGION. CANNOT RULE OUT A STRAY SHOWER OR STORM AT KPAH OR KCGI THIS AFTERNOON...BUT NOT CONFIDENT ENOUGH TO MENTION AT THIS TIME. WINDS SHOULD GENERALLY BE FROM THE EAST AT UNDER 10KTS...BUT COULD SEE A STRAY GUST INTO THE TEENS AT KCGI. WINDS SHOULD BECOME CALM OR VERY LIGHT FROM THE SOUTH OR SOUTHEAST TONIGHT...WHICH MAY ALLOW FOR SOME MVFR FOG DEVELOPMENT AT ALL SITES. FOR NOW HAVE ONLY MENTIONED IT WHERE IT HAS BEEN OCCURRING THE LAST FEW NIGHTS AT KPAH AND KCGI. WILL NOT BE SURPRISED TO SEE A SCATTERED TO BROKEN 2-3KFT LAYER AT KOWB AND POSSIBLY KEVV THURSDAY MORNING...BUT KEPT THE CEILINGS OUT OF THE FORECAST FOR NOW. SAW NO EVIDENCE TO SUPPORT THUNDERSTORMS ANYWHERE BEFORE 18Z THURSDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...DRS LONG TERM....KH AVIATION...DRS
Hazardous weather outlook, Jul 11, 3:30 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 330 PM CDT WED JUL 11 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 330 PM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA THIS AFTERNOON. OTHER SCATTERED THUNDERSTORMS MAY SPREAD INTO THE PENNYRILE REGION OF WEST KENTUCKY LATE TONIGHT. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY. THE BEST COVERAGE WILL BE OVER THE PENNYRILE REGION OF WEST KENTUCKY AND SOUTHWEST INDIANA. A STRAY STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE EACH AFTERNOON...BUT LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN. OVER 2 INCHES OF RAINFALL WILL BE POSSIBLE OVER THE PENNYRILE REGION OF WEST KENTUCKY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH TUESDAY. A STRAY SEVERE THUNDERSTORM CANNOT BE RULED OUT EACH AFTERNOON...BUT LOCALLY HEAVY RAINFALL WILL BE THE GREATEST CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS SHOULD REPORT ANY HEAVY RAINFALL OR FLOODING ISSUES THEY OBSERVE THROUGH THE NEXT WEEK. DRS
In the hours before
Local storm report, Jul 11, 5:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
548 PM CDT WED JUL 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG MARBLE HILL 37.30N 89.98W
07/11/2012 BOLLINGER MO EMERGENCY MNGR
POWER OUTAGES WITH TREES DOWN IN MARBLE HILL. ESTIMATED
WINDS 30 TO 40 MPH SUSTAINED WITH GUSTS OF 50 TO 60 MPH
IN THUNDERSTORM DOWNBURST. PEA SIZE HAIL AS WELL.
&&
RJPNearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.